Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 2, 2022, 8:49 AM CDT for Franklin County, Jefferson County, Missouri. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2022, 8:49 AM CDT (13:49 UTC)
- Expired
- Apr 2, 2022, 6:16 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Pacific (PCFM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07017020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
300
WGUS43 KLSX 021349
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
849 AM CDT Sat Apr 2 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following river in Missouri...
Meramec River at Pacific.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-099-040000-
/O.NEW.KLSX.FL.W.0029.220402T1349Z-220404T0000Z/
/PCFM7.1.ER.220402T1326Z.220402T1330Z.220402T1800Z.NO/
849 AM CDT Sat Apr 2 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River at Pacific.
* WHEN...From this morning to tomorrow evening.
* IMPACTS...At 15.0 feet, Flood Stage. Farm and pasture land begins
to flood.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Saturday the stage was 15.0 feet.
- Forecast...The river is expected to crest just above flood
stage around midday today before falling back below flood
stage by this evening.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Pacific 15.0 15.0 Sat 8 am 12.7 6.7 4.5 3.6 2.6
&&
LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
3845 9065
$$
Gosselin1 follow-up statement
370
WGUS83 KLSX 022316
FLSLSX
Flood Statement
National Weather Service St Louis MO
616 PM CDT Sat Apr 2 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River at Pacific.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC071-099-030030-
/O.CAN.KLSX.FL.W.0029.000000T0000Z-220402T2316Z/
/PCFM7.1.ER.220402T1326Z.220402T1845Z.220402T2215Z.NO/
616 PM CDT Sat Apr 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River at Pacific.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Saturday the stage was 14.9 feet.
- Forecast...The river is expected to fall to 2.0 feet early
Friday afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Pacific 15.0 14.9 Sat 6 pm 9.7 5.2 4.1 3.1 2.3
&&
LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
3845 9065
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:44 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 2, 6:44 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 AM CDT Sat Apr 2 2022 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 340 AM CDT Sat Apr 2 2022 Latest regional analysis shows an upper level trough extending south through Minnesota and Iowa with a vort max positioned at the southern end of the trough. A southern stream shortwave is positioned over eastern Oklahoma and western Arkansas. Both involve weak surface lows progressing west to east this morning with a cold front and weak convergence trailing the northern system. A broad expanse of broken/overcast skies can be seen on IR satellite lining up from the western Great Lakes to the Lower Mississippi Valley. However, radar trends show two primary areas of broad but generally light precipitation over Iowa and another across eastern Oklahoma, southwest Missouri and northwest Arkansas. RAP analysis shows much of the lift/moisture in compact areas coinciding with the ongoing precipitation. In between, moisture remains limited with weak convergence along the advancing cold front. Radar trends in the last couple of hours have shown decreasing coverage in shower activity in between the two systems over interior sections of Missouri along the front. This will likely be the theme through the morning with better potential for rainfall from the tri-states (MO/IA/IL) region northward and also southern Missouri and Illinois. Light showers are likely to remain isolated to widely scattered in between with the greatest sensible change being the thick cloud cover and increasing winds along and behind the front late this morning into the afternoon. A stark clearing line exists behind the boundary, which will lead to at least some sunshine through the second part of the day with highs running slightly below normal- Mid-50s to near 60 degrees. Dry conditions are expected from mid-afternoon today through at least the first half of Sunday. The previously mentioned cold front has little impact other than a brief wind shift and weak cold air advection. Mid-level ridging running ahead of the next system will result in return flow late tonight into early Sunday. This advances 5-7C H8 air northeastward along and west of the Mississippi River Sunday. This will push temperatures closer to normal (low to mid- 60s). As mentioned in the previous discussion, increasing cloud cover Sunday afternoon could keep temperatures from rising any higher. Precipitation should hold off through the daytime period with low potential for an isolated shower along the leading edge advancing mid-level wing of warm air advection. Otherwise, this system looks to play out in somewhat similar fashion with better potential to the north/south and isolated to widely scattered showers encroaching on central Missouri late Sunday. Maples .LONG TERM... (Sunday Night through Friday) Issued at 340 AM CDT Sat Apr 2 2022 An active pattern will bring episodes of rainfall to the region, interspersed with some dry time. Near normal temperatures will extend from Monday through Wednesday with below normal temperatures favored Thursday and Friday. The split flow pattern will continue heading into the early portion of the week with a more pronounced shortwave tracking through the Upper Mississippi Valley and a weaker surface low/trough positioned over the Oklahoma/Texas border. A cold front will trail the northern stream system, which will push through late Sunday night into early Monday. This wave will likely behave similar to the Saturday system with scattered shower potential along what looks to be a weak cold front. Higher rainfall probabilities will be associated with the better upper lift to the north and surface disturbance running along the stalling boundary to the south. Most locations will receive a few hundredths of an inch to perhaps around one-tenth of an inch of rain as the boundary sags south through Monday morning. Fortunately, guidance has come into better alignment late Monday into the midweek period. This seems to favor stalling the cold front in the vicinity of the MO/AR border. Surface high pressure builds in from the northern Plains to provide a dry afternoon Monday. The split flow pattern previously mentioned looks like it remains intact as we await the system from the northwest for the late Tuesday into Wednesday. Meanwhile, a southern shortwave and surface low will track from the Texarkana Region into the Tennessee Valley Monday night into the day Tuesday. This nudges the stalled boundary slightly northward with showers and a few thunderstorms. For now, NBM probabilities for measurable (0.01" or more) precipitation are 60- 70% along and south of I-70, gradually decreasing to the north. Though areas north of I-70 may still see rain, expect more of a scattered nature with broader coverage running along the stalled front. As the southern wave exits to the east late Tuesday, there will be a brief lull and southerly flow running ahead of the next system. The approaching wave will have a fairly expansive reach from the northern Plains down into the Mississippi Valley. An already amplified upper trough will continue dig southeast and take on the form of a broad, closed upper low. Surface low pressure deepens over the Upper Mississippi River Valley Tuesday night into Wednesday, occluding in the process. Another surface disturbance begins to form over eastern Iowa with yet another situated across Texas/Oklahoma. The more direct impact will come from the northern surface low, which consequently reinforces convergence along a cold front that will progress southeast Tuesday night into Wednesday. This system interacts with what becomes a more diffuse surface trough remnant from the previous system, potentially leading to more widespread precipitation Tuesday night into Wednesday. PWATs of 1.00- 1.25" run along the remnant surface trough with westerly flow paralleling the trough. The good news is that there is limited convective potential with only 100-200 J/kg MUCAPE along the front, but also the reinvigorated southeast push from the eastern Iowa surface low should help shunt the precipitation east/southeast without too much residence time or heavy precipitation. Nonetheless, widespread rainfall amounts of 0.25-0.50" look reasonable. This could make early Wednesday the milder portion of the day as temperatures fall on cold air advection in the later half of the day. This will then become the theme Thursday into Friday with the main question being precipitation potential. An amplified pattern will consist of a ridge to the west as the upper trough consumes the eastern U.S. Smaller vorts will likely spoke around the western periphery of the trough, reintroducing potential for light, isolated to scattered showers Thursday before all move far enough east to dry out Friday. Temperatures will run 10-15 degrees below normal with 50s favored over much of the area. Maples && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 623 AM CDT Sat Apr 2 2022 Latest analysis shows VFR ceilings across the area with the lowest cloud bases between 6k and 7k feet. Rain showers are isolated to widely scattered on radar mosaics with any ground truth coming out of Kirksville, MO, heading east along a cold front. There is sharp cutoff to cloud cover along and behind the cold front, which is bisecting Missouri from northeast to southwest. Given radar trends and lack of ground truth, most sites will only see a brief shower, if that. The only site that will stand the chance at observing any steady light shower activity is KUIN. Even this potential is only 1-2 hours early this morning. There has also been little/no evidence of any visibility reduction. Therefore, MVFR ceilings have been pulled from the TAF. If MVFR happens to develop, it would be very brief and likely only worthy of a TEMPO line via amendment. Along and behind the front, winds will gust between 20kt and 25kt as winds shift out of the northwest from mid-morning through this evening. Gusts will subside in the late evening, eventually becoming light/variable late tonight into early Sunday. Maples && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 59 38 66 50 / 40 0 10 40 Quincy 54 34 61 43 / 60 0 20 50 Columbia 60 37 67 46 / 30 0 20 40 Jefferson City 61 36 68 47 / 30 0 20 40 Salem 56 34 63 47 / 30 0 10 30 Farmington 60 35 66 47 / 20 0 5 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 2, 3:53 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 AM CDT Sat Apr 2 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 AM CDT Sat Apr 2 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated thunderstorm is possible, mainly across portions of southeast Missouri Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:28 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 58 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.